MAUDE Adverse Event Report: STRYKER GMBH PROXIMAL TARGETING ARM GAMMA4; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH PROXIMAL TARGETING ARM GAMMA4; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 14200100
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "when the surgeon attempted to implant the distal locking screw, the surgeon hit the nail with the drill going through the triple trocars on gamma4 system.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event of alleged guidance inaccuracy could not be confirmed, since the returned device is conforming to specifications and fully functional.As the nail was implanted and the surgical procedure successfully completed, this could be interpreted as an indication that no discrepancy with the nail used was suspected.Potentially reduced accuracy in guidance is usually found during functional check [required per ifu].In case of any deviation, it is realized prior to use.Pre-supposing that targeting accuracy for drilling was confirmed by pre-operative check it was concluded that the event was mainly based in the intra-operative procedure.Finally, based on above and referring to the fact that nothing was reported at the time of pre-functional check, which is required before surgery, it could not be excluded that the case is rather related to sub-optimal intraoperative procedure.However, a check in combination with used nail and used sleeve assembly [tissue protection sleeve and locking drill sleeve] was impossible since only the proximal targeting arm gamma4 and targeting sleeve gamma 4 + targeting sleeve knob were made available, and the nail is still implanted.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
PROXIMAL TARGETING ARM GAMMA4
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20679676
Report Number0009610622-2024-00913
Device Sequence Number12622654
Product Code HSB
UDI-Device Identifier07613327479904
UDI-Public07613327479904
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14200100
Device Lot NumberRA974002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown